Alert archive / Nebraska / River Flood Warnings in 2010

River Flood Warning 4, NWS North Platte, NE

May 27, 2010Garden County, Keith County, Nebraska

NWS North Platte, NE issued this river flood warning at May 27, 2010, 9:27 AM MDT for Garden County, Keith County, Nebraska. It took effect at May 29, 2010, 6:00 AM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
May 27, 2010, 9:27 AM MDT (15:27 UTC)
In effect from
May 29, 2010, 6:00 AM MDT
Expired
May 28, 2010, 9:53 AM MDT
In force
Issued by
NWS North Platte, NE
Flood severity
Minor

Counties Garden County, NE, Keith County, NE

The radar

The North Platte radar (KLNX), 133 km from the middle of the area, began a volume at 15:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point North Platte River at Lewellen (LEWN1).

Action stage
7 ft
Minor stage
8 ft
Moderate stage
9 ft
Major stage
10 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

840 
WGUS43 KLBF 271527
FLWLBF
BULLETIN -IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE NORTH PLATTE NE 
1027 AM CDT THU MAY 27 2010

...THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN NEBRASKA... 

  NORTH PLATTE RIVER AT LEWELLEN AFFECTING GARDEN AND KEITH COUNTIES
NEC069-101-281527-
/O.NEW.KLBF.FL.W.0004.100529T1200Z-000000T0000Z/
/LEWN1.1.ER.100529T1200Z.100529T1200Z.000000T0000Z.NR/
1027 AM CDT THU MAY 27 2010

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE NORTH PLATTE RIVER AT LEWELLEN.
* FROM SATURDAY MORNING UNTIL FURTHER NOTICE.
* AT  7:00 AM THURSDAY THE STAGE WAS 7.4 FEET. 
* FLOOD STAGE IS 7.5 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE 
  SATURDAY MORNING.
* IMPACT...AT 7.5 FEET...OVERFLOW AND HIGH WATER TABLE LEVELS WILL 
  CAUSE SEEPAGE AND FLOODING OF BASEMENTS AND CRAWL SPACES NEAR AND 
  ALONG THE RIVER.

$$
1 follow-up statement
445 
WGUS83 KLBF 281553
FLSLBF
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTH PLATTE NE 
1053 AM CDT FRI MAY 28 2010

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
NEBRASKA...
 
NORTH PLATTE RIVER AT LEWELLEN AFFECTING GARDEN AND KEITH COUNTIES

NEC069-101-281623-
/O.CAN.KLBF.FL.W.0004.000000T0000Z-100528T1553Z/
/LEWN1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NR/
1053 AM CDT FRI MAY 28 2010

THE FLOOD WARNING IS CANCELLED FOR THE NORTH PLATTE RIVER AT LEWELLEN.

* AT 7:00 AM FRIDAY THE STAGE WAS 7.35 FEET. 
* FLOOD STAGE IS 7.5 FEET. 
* FORECAST...THE RIVER IS EXPECT TO REMAIN JUST BELOW FLOOD STAGE AT 
  AROUND 7.4 FEET THROUGH AT LEAST EARLY NEXT WEEK.
* IMPACT...AT 9.0 FEET...HOMES NEAR AND ALONG THE NORTH PLATTE RIVER 
  FLOOD. STATE HIGHWAY 26 MAY BE IMPASSABLE AS RIVER LEVELS 
  INCREASE...BUT FLOODING DOES NOT IMPACT THE CITY OF LEWELLEN.
* IMPACT...AT 7.5 FEET...OVERFLOW AND HIGH WATER TABLE LEVELS WILL 
  CAUSE SEEPAGE AND FLOODING OF BASEMENTS AND CRAWL SPACES NEAR AND 
  ALONG THE RIVER.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this river flood warning went out at May 27, 2:50 AM MDT, 6 hours 37 minutes earlier.

Area forecast discussion, May 27, 2:50 AM MDT, 6 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
350 AM CDT THU MAY 27 2010

.DISCUSSION...
TODAY THROUGH FRIDAY NIGHT...DESPITE THE WARM...RELATIVELY MOIST
/DEW PTS 60 TO 65/...AND UNSTABLE CONDITIONS EXPECTED BOTH TODAY AND
FRIDAY...NOT A LOT FOR CONVECTION TO FOCUS ON EITHER DAY...AS LEE
TROUGH/DRY LINE REMAINS WEST OF THE CWA. HOWEVER CANNOT IGNORE THE
FACT THAT BOTH LOW AND MID LEVEL LAPSE RATES FAIRLY STEEP...AND
MODELS ERODE CIN BY LATE TODAY ACROSS THE PANHANDLE. FOR THIS
REASON...HAVE INCLUDED SOME ISOLATED TSTMS LATE IN THE AFTERNOON
TODAY ACROSS THE PANHANDLE. SPC ALSO DRAWS THE 5% HAIL THREAT INTO
FAR WESTERN NEB...SO AT LEAST A SLIGHT CHANCE SEEMS WARRANTED. A
LITTLE LESS CONFIDENT FOR FRIDAY AFTERNOON...EVEN THOUGH SPC DRAWS
THE SLIGHT RISK FOR SEVERE INTO THE FAR NORTHWEST. CAPPING SEEMS A
BIT STRONGER FRIDAY AFTERNOON...AND NOT SURE WE/LL OVERCOME FOR
CONVECTION TO DEVELOP. WILL LET DAY SHIFT EVALUATE FURTHER TO
DETERMINE ADDING ANY PRECIP CHANCES FRIDAY AFTERNOON. FRIDAY NIGHT
WILL CONTINUE THE SLIGHT CHANCES FOR THUNDER ACROSS THE
NORTHWEST...AS UPPER FORCING NUDGES A LITTLE CLOSER TO THE AREA AS
STRONG SHORTWAVE BEGIN TO EJECT TOWARD THE NORTHERN PLAINS.

SATURDAY AND SATURDAY NIGHT STILL APPEARS TO BE THE NEXT SIGNIFICANT
SEVERE WEATHER EVENT FOR THE AREA. MODELS INDICATE A NEG TILTED
SHORTWAVE TROUGH WILL SWING THOUGH THE NORTHERN PLAINS...WITH
SOUTHWEST FLOW ALOFT INCREASING ACROSS NEB. MEANWHILE...SFC FLOW
WILL BE BACKED TO THE SOUTHEAST IN RESPONSE TO LOW PRESSURE
DEEPENING ACROSS NORTHEAST COLORADO. TSTMS SHOULD DEVELOP IN AREA OF
GOOD CONVERGENCE NORTHEAST OF SFC LOW...AND JUST AHEAD OF STRONG
COLD FRONT ACROSS THE EASTERN NEB PANHANDLE BY LATE AFTERNOON.
APPEARS SUPERCELLS WILL BE LIKELY AT FIRST...WITH STORMS
TRANSITIONING TO A LINEAR MCS INVOF OF HWY 83 BY MID EVENING BEFORE
MARCHING EAST OVERNIGHT. EXPANDED THE LIKELY POPS A BIT FURTHER
SOUTH AND EAST SATURDAY NIGHT TO ACCOUNT FOR CONFIDENCE INCREASING
IN THE ABOVE SCENARIO.

SUNDAY THROUGH MID WEEK...COLD FRONT SHOULD HAVE PUSHED THROUGH THE
AREA SUNDAY AS SHORTWAVE LIFTS NORTHEAST OF THE REGION. LINGERING
SHOWERS/THUNDER POSSIBLE MAINLY SUNDAY MORNING ACROSS THE EASTERN
PART OF NORTH CENTRAL AND CENTRAL NEB. SOMEWHAT COOLER AND DRIER AIR
WILL FILTER INTO THE REGION BEHIND THE FRONT SUNDAY AND MEMORIAL
DAY. FRONT WILL STALL JUST TO OUR SOUTH MEMORIAL DAY...AND BEGIN TO
RETURN NORTH AS A WARM FRONT TUESDAY INTO WEDNESDAY...WITH TSTM
CHANCES RETURNING.

&&

.AVIATION...FOR KLBF AND KVTN TERMINALS THROUGH 12Z FRIDAY MORNING...

SCATTERED TO BROKEN CEILINGS AOA 15000 FT AGL ARE LIKELY THIS
MORNING AS THUNDERSTORMS DECAY OFF TO THE WEST OF THE KLBF TERMINAL.
THOUGH THUNDERSTORMS ARE EXPECTED TO REMAIN WEST OF THE
TERMINAL...LOCATION AND MOVEMENT OF THUNDERSTORMS WILL NEED TO BE
MONITORED THROUGH FCST ISSUANCE AT 12Z THIS MORNING. ACROSS NORTHERN
NEBRASKA...SCATTERED HIGH CLOUDINESS AOA 25000 FT AGL IS LIKELY
TODAY...AS THUNDERSTORMS DISSIPATE ACROSS THE PANHANDLE AND WEST
CENTRAL NEBRASKA. WINDS WILL BE GUSTY TODAY FROM THE SOUTH WITH
SUSTAINED WINDS OF 18 TO 28 KTS AND GUSTS UP TO 35
KTS...PARTICULARLY LATE THIS AFTERNOON. WINDS WILL DIMINISH SOMEWHAT
THIS EVENING TO 10 TO 20 KTS AFTER
SUNSET.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION...TAYLOR
AVIATION...BUTTLER
Hazardous weather outlook, May 27, 4:17 AM MDT, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
517 AM CDT THU MAY 27 2010

NEZ004>010-022>029-035>038-056>059-069>071-094-281030-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
517 AM CDT THU MAY 27 2010 /417 AM MDT THU MAY 27 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

A COMPLEX OF THUNDERSTORMS WILL MOVE ACROSS SOUTHWESTERN AND
PORTIONS OF CENTRAL NEBRASKA THIS MORNING. HAIL UP TO THE SIZE OF
PENNIES AND HEAVY RAIN IS POSSIBLE.

LATER THIS AFTERNOON AND TONIGHT...ISOLATED THUNDERSTORMS ARE
POSSIBLE ACROSS THE EASTERN PANHANDLE. THOUGH WIDESPREAD SEVERE
THUNDERSTORMS ARE NOT EXPECTED...AN ISOLATED STRONG STORM WILL BE
POSSIBLE. HAIL UP TO QUARTER SIZE WILL BE THE MAIN THUNDERSTORM THREAT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACROSS
NORTHWESTERN PORTIONS OF THE OUTLOOK AREA FRIDAY EVENING. AT THIS
TIME...THE GREATEST THREAT FOR THUNDERSTORMS IS WEST OF A LINE FROM
BIG SPRINGS TO HYANNIS...TO KILGORE. SEVERE THUNDERSTORMS ARE
POSSIBLE WEST OF A LINE FROM OSHKOSH...TO MERRIMAN. THE MAIN
SEVERE THREAT IS LARGE HAIL AND DAMAGING WINDS.

LATE SATURDAY...A STRONG COLD FRONT WILL APPROACH THE OUTLOOK AREA
FROM THE WEST. ABUNDANT LOW LEVEL MOISTURE AND STRONG SUPPORT
ALOFT...WILL LEAD TO THUNDERSTORMS SATURDAY AFTERNOON AND EVENING.
THUNDERSTORMS ARE EXPECTED TO REACH SEVERE LIMITS SATURDAY
AFTERNOON AND SATURDAY NIGHT. LARGE HAIL...DAMAGING WINDS AND
ISOLATED TORNADOES ARE POSSIBLE.

THUNDERSTORMS ARE POSSIBLE MONDAY NIGHT THROUGH WEDNESDAY. AT THIS
TIME...NO SEVERE THUNDERSTORMS ARE EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

CLB

In the hours before

Special weather statement, May 27, 4:23 AM MDT, 5 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
523 AM CDT THU MAY 27 2010

NEZ058-271100-
PERKINS NE-
423 AM MDT THU MAY 27 2010

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PERKINS COUNTY UNTIL 500
AM MDT...

AT 420 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GRANT...MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
MADRID AROUND 435 AM MDT.
ELSIE AROUND 455 AM MDT.
GRAINTON AROUND 500 AM MDT.

BUTTLER
Local storm report, May 27, 4:34 AM MDT, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
534 AM CDT THU MAY 27 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0533 AM     HAIL             GRANT                   40.84N 101.73W
05/27/2010  E0.25 INCH       PERKINS            NE   TRAINED SPOTTER

            PEA SIZE HAIL ACCOMPANIED BY VERY HEAVY RAIN.

&&

CJS
Special weather statement, May 27, 5:17 AM MDT, 4 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
617 AM CDT THU MAY 27 2010

NEZ058-059-271200-
LINCOLN NE-PERKINS NE-
617 AM CDT THU MAY 27 2010

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PERKINS AND SOUTHWESTERN
LINCOLN COUNTIES UNTIL 700 AM CDT/600 AM MDT/...

AT 512 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ELSIE...OR 15 MILES EAST OF GRANT...MOVING
EAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
GRAINTON AROUND 535 AM MDT.
WALLACE AROUND 650 AM CDT.
HIGHWAY 25 MILE MARKER 60 AROUND 655 AM CDT.
DICKENS AROUND 700 AM CDT.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

BUTTLER
Special weather statement, May 27, 6:11 AM MDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
711 AM CDT THU MAY 27 2010

NEZ058-059-069-070-271300-
CHASE NE-HAYES NE-LINCOLN NE-PERKINS NE-
711 AM CDT THU MAY 27 2010

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHASE...HAYES...
SOUTHEASTERN PERKINS AND SOUTHWESTERN LINCOLN COUNTIES UNTIL 800 AM
CDT/700 AM MDT/...

AT 604 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTH OF GRAINTON...OR 22 MILES NORTHWEST
OF HAYES CENTER...MOVING SOUTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
HIGHWAY 25 MILE MARKER 50 AROUND 740 AM CDT.
HAYES CENTER STATE WILDLIFE MANAGEMENT AREA AND HAYES CENTER AROUND
800 AM CDT.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

BUTTLER
Local storm report, May 27, 8:34 AM MDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
934 AM CDT THU MAY 27 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0933 AM     HEAVY RAIN       MADRID                  40.85N 101.54W
05/27/2010  M2.74 INCH       PERKINS            NE   CO-OP OBSERVER

&&

CJS

Nearby

River Flood Warnings in Nebraska, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.